Alert archive / Illinois / River Flood Warnings in 2024
River Flood Warning 21, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at May 9, 2024, 11:35 AM CDT for Jackson County, Illinois. It took effect at May 10, 2024, 9:00 AM CDT. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- May 9, 2024, 11:35 AM CDT (16:35 UTC)
- In effect from
- May 10, 2024, 9:00 AM CDT
- Expired
- May 15, 2024, 10:00 PM CDT
- In force
- 6 days
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, IL
The radar
The Paducah radar (KPAH), 89 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Muddy River at Murphysboro (MURI2). The gauge peaked at 23.80 ft at May 13, 2024, 2:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 28 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05599490, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
330
WGUS43 KPAH 091635
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah KY
1135 AM CDT Thu May 9 2024
...The National Weather Service in Paducah KY has issued a Flood
Warning for the following rivers in Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
For the Big Muddy River...including Plumfield, Murphysboro...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ILC077-101845-
/O.NEW.KPAH.FL.W.0021.240510T1400Z-240515T1913Z/
/MURI2.1.ER.240510T1400Z.240513T0000Z.240515T1312Z.NO/
1135 AM CDT Thu May 9 2024
...FLOOD WARNING IN EFFECT FROM FRIDAY MORNING TO EARLY WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...From Friday morning to early Wednesday afternoon.
* IMPACTS...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
* ADDITIONAL DETAILS...
- At 11:00 AM CDT Thursday the stage was 20.3 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 24.6 feet Sunday evening.
It will then fall below flood stage Wednesday morning.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
KS6 follow-up statements
121
WGUS83 KPAH 101455
FLSPAH
Flood Statement
National Weather Service Paducah KY
955 AM CDT Fri May 10 2024
...The Flood Warning continues for the following river in Illinois...
Big Muddy River near Murphysboro.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ILC077-111700-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240515T0300Z/
/MURI2.1.ER.240510T1930Z.240512T1800Z.240514T2100Z.NO/
955 AM CDT Fri May 10 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until late Tuesday evening.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 21.6 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 23.9 feet early Sunday
afternoon. It will then fall below flood stage Tuesday
afternoon.
- Flood stage is 22.0 feet.
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
AL681
WGUS83 KPAH 111605
FLSPAH
Flood Statement
National Weather Service Paducah KY
1105 AM CDT Sat May 11 2024
...The Flood Warning continues for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ILC077-121815-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240515T0130Z/
/MURI2.1.ER.240511T0015Z.240512T1800Z.240514T1930Z.NO/
1105 AM CDT Sat May 11 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until Tuesday evening.
* IMPACTS...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 22.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:30 AM CDT Saturday was 22.7 feet.
- Forecast...The river is expected to rise to a crest of 23.7
feet early tomorrow afternoon. It will then fall below flood
stage early Tuesday afternoon.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
JGG313
WGUS83 KPAH 121532
FLSPAH
Flood Statement
National Weather Service Paducah KY
1032 AM CDT Sun May 12 2024
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.The Big Muddy is expcted to remain in minor flood until Wednesday.
For the Big Muddy River...including Murphysboro...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ILC077-131745-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240515T1400Z/
/MURI2.1.ER.240511T0015Z.240513T0000Z.240515T0800Z.NO/
1032 AM CDT Sun May 12 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until late Wednesday morning.
* IMPACTS...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Sunday the stage was 23.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Sunday was 23.6 feet.
- Forecast...The river is expected to rise to a crest of 23.7
feet this evening. It will then fall below flood stage early
Wednesday morning.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
23.6 feet on 05/19/2008.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
JGG699
WGUS83 KPAH 131510
FLSPAH
Flood Statement
National Weather Service Paducah KY
1010 AM CDT Mon May 13 2024
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
For the Big Muddy River...including Plumfield, Murphysboro...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
ILC077-141715-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240515T1800Z/
/MURI2.1.ER.240511T0015Z.240513T1200Z.240515T1200Z.NO/
1010 AM CDT Mon May 13 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY WEDNESDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until early Wednesday afternoon.
* IMPACTS...At 24.0 feet, Some minor flooding in S 3rd & Division /
Plum Street area.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Monday the stage was 23.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CDT Monday was 23.8 feet.
- Forecast...The river is expected to fall below flood stage
Wednesday morning and continue falling to 16.5 feet Monday,
May 20.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
23.9 feet on 05/16/2016.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
DW099
WGUS83 KPAH 141433
FLSPAH
Flood Statement
National Weather Service Paducah KY
933 AM CDT Tue May 14 2024
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro.
.River levels will continue to drop, with the stage at Murphysboro
falling below flood stage tomorrow morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
&&
ILC077-151645-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240515T2230Z/
/MURI2.1.ER.240511T0015Z.240513T1200Z.240515T1630Z.NO/
933 AM CDT Tue May 14 2024
...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until tomorrow afternoon.
* ADDITIONAL DETAILS...
- At 9:00 AM CDT Tuesday the stage was 23.3 feet.
- Forecast...The river is expected to fall below flood stage
late tomorrow morning and continue falling to 17.3 feet
Tuesday, May 21.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
PAH373
WGUS83 KPAH 151527
FLSPAH
Flood Statement
National Weather Service Paducah KY
1027 AM CDT Wed May 15 2024
...The Flood Warning is extended for the following rivers in
Illinois...
Big Muddy River near Murphysboro affecting Jackson County.
.River levels will continue to drop, with the stage at Murphysboro
falling below flood stage late this afternoon.
For the Big Muddy River...including Plumfield, Murphysboro...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Stay tuned to further developments by listening to your local radio,
television, or NOAA Weather Radio for further information.
Additional information is available at www.weather.gov.
&&
ILC077-160300-
/O.EXT.KPAH.FL.W.0021.000000T0000Z-240516T0300Z/
/MURI2.1.ER.240511T0015Z.240513T1200Z.240515T2100Z.NO/
1027 AM CDT Wed May 15 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Big Muddy River near Murphysboro.
* WHEN...Until late this evening.
* IMPACTS...At 22.0 feet, Minor flooding occurs affecting mainly low
lying areas.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 22.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Wednesday was 23.2 feet.
- Forecast...The river is expected to fall below flood stage
late this afternoon and continue falling to 18.6 feet
Wednesday, May 22.
- Flood stage is 22.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3777 8946 3784 8915 3778 8915 3773 8935
3760 8941 3760 8947
$$
JGGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at May 9, 6:44 AM CDT, 4 hours 51 minutes earlier. Its key messages:
- Much more tranquil weather is forecast today through early next week, with the next chance of showers and isolated storms arriving Monday into Tuesday.
Area forecast discussion, May 9, 6:44 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Paducah KY 644 AM CDT Thu May 9 2024 .KEY MESSAGES... - Much more tranquil weather is forecast today through early next week, with the next chance of showers and isolated storms arriving Monday into Tuesday. && .DISCUSSION... Issued at 335 AM CDT Thu May 9 2024 Discussion: More tranquil conditions are being observed early this morning with the back edge of precipitation just about to make its exit from our most south eastern zones. Temperatures will remain mild overnight. The forecast for today through the weekend will be dry. The upper levels will feature a moisture starved trough making its way through the Ohio Valley on Friday with winds aloft veering toward the northwest behind it. Surface high pressure quickly fills in from the west for the weekend with highs in the 70s to lower 80s and overnight low temperatures in the 50s. An upper level disturbance tracks from the southern plains and into the Ohio Valley Monday into Tuesday. Rain chances increase during this time with some thunder also possible. The remainder of the week features quasi-zonal flow aloft with several weak waves moving across the region keeping chance PoPs in place. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 622 AM CDT Thu May 9 2024 MVFR to IFR ceilings will persist at CGI,EVV,OWB,MVN next few hours before mixing out by late morning to early afternoon. VFR is expected at all sites by the afternoon hours. MVFR ceilings expected to move back into the sites Friday morning. SW winds early will veer toward the north through the rest of the period, between 7-13 kt. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...AD AVIATION...AD
Hazardous weather outlook, May 9, 4:05 AM CDT, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 405 AM CDT Thu May 9 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-100915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 405 AM CDT Thu May 9 2024 /505 AM EDT Thu May 9 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AD
In the hours before
Local storm report, May 9, 10:25 AM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
1025 AM CDT Thu May 9 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM Tstm Wnd Dmg 2 S Oxly 36.56N 90.68W
05/08/2024 Ripley MO Trained Spotter
Tree damage, damage to power lines.
&&The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:04 PM CDT | Tornado Warning | PAH | Franklin, Jefferson, Perry | 41 min |
| May 8, 7:15 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, Wayne, White | 60 min |
| May 8, 7:23 PM CDT | Severe Thunderstorm Warning | PAH | Massac, Pope | 26 min |
| May 8, 7:27 PM CDT | Tornado Warning | PAH | Jefferson, Wayne | 48 min |
| May 8, 7:38 PM CDT | Areal Flood Advisory | PAH | Jackson | 106 min |
| May 8, 7:38 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Hamilton, Jefferson, Saline, White | 52 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, Wayne, White | 64 min |
| May 8, 8:12 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash | 21 min |
| May 8, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Saline, Williamson | 30 min |
| May 8, 8:22 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 27 min |
| May 8, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | White | 40 min |
| May 8, 8:37 PM CDT | Areal Flood Warning | PAH | Gallatin, Saline | 6 hr |
| May 8, 8:54 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 36 min |
| May 8, 9:33 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 57 min |
| May 8, 9:36 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 39 min |
| May 8, 9:55 PM CDT | Tornado Warning | PAH | Jackson, Union | 20 min |
| May 8, 10:00 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski, Union | 45 min |
| May 8, 10:12 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Massac, Pulaski | 48 min |
| May 8, 10:30 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Gallatin, Johnson, Massac, Pope, Pulaski and 3 more | 45 min |
| May 9, 12:11 PM CDT | River Flood Warning | PAH | Alexander, Pulaski | 9 days |
Nearby
River Flood Warnings in Illinois, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.